Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 30, 2011, 2:03 PM MDT for Goshen County, Niobrara County, Wyoming; Sioux County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2011, 2:03 PM MDT (20:03 UTC)
- Expired
- Jun 30, 2011, 2:27 PM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Sioux County, NE, Goshen County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 160 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:05 PM MDT | HAIL 0.25 | 4 S Jay Em, WY | NOT MUCH HAIL. LOTS OF HVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 12:18 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3151 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -192 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466 WUUS55 KCYS 302003 SVRCYS NEC165-WYC015-027-302100- /O.NEW.KCYS.SV.W.0092.110630T2003Z-110630T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 203 PM MDT THU JUN 30 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING... SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING... * UNTIL 300 PM MDT * AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF FORT LARAMIE...OR 17 MILES NORTHWEST OF TORRINGTON...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... JAY EM...PRAIRIE CENTER...AGATE...HARRISON...HWY 85 AT DRY RAWHIDE CREEK AND VAN TASSELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4290 10408 4251 10358 4201 10446 4223 10462 TIME...MOT...LOC 2003Z 220DEG 38KT 4228 10437 WIND...HAIL 60MPH 1.50IN $$ HAHN
2 follow-up statements
939 WWUS55 KCYS 302016 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT THU JUN 30 2011 NEC165-WYC015-027-302100- /O.CON.KCYS.SV.W.0092.000000T0000Z-110630T2100Z/ GOSHEN WY-NIOBRARA WY-SIOUX NE- 216 PM MDT THU JUN 30 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SIOUX...SOUTHEASTERN NIOBRARA AND NORTHERN GOSHEN COUNTIES UNTIL 300 PM MDT... AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF LINGLE...OR 16 MILES NORTHWEST OF TORRINGTON...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... JAY EM...PRAIRIE CENTER...HARRISON AND VAN TASSELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4214 10431 4227 10455 4290 10408 4251 10358 TIME...MOT...LOC 2016Z 231DEG 40KT 4229 10429 WIND...HAIL 60MPH 1.00IN $$ HAHN
383 WWUS55 KCYS 302027 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 227 PM MDT THU JUN 30 2011 NEC165-WYC015-027-302036- /O.CAN.KCYS.SV.W.0092.000000T0000Z-110630T2100Z/ GOSHEN WY-NIOBRARA WY-SIOUX NE- 227 PM MDT THU JUN 30 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIOUX...SOUTHEASTERN NIOBRARA AND NORTHERN GOSHEN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 4214 10431 4227 10455 4290 10408 4251 10358 TIME...MOT...LOC 2026Z 231DEG 40KT 4236 10417 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:56 AM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 30, 9:56 AM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 956 AM MDT THU JUN 30 2011 .DISCUSSION...THUNDERSTORMS AS OF 1530Z WERE STARTING TO MOVE INTO FAR WESTERN CARBON COUNTY. THE ACTIVITY IS ASSOCIATED WITH A 250 MB JET STREAK CURRENTLY MOVING INTO SOUTH CENTRAL WYOMING. A POTENT SHORTWAVE TROUGH MOVING INTO CENTRAL UTAH AND WEST CENTRAL COLORADO AT MID MORNING WILL APPROACH THE CWA THIS AFTERNOON AIDING IN THE SYNOPTIC LIFT. LIFTED INDICES AS OF 15Z WERE AROUND ZERO OVER THE CWA AND SURFACE DEW POINTS WERE MAINLY IN THE 50S. WITH THE LIFT...INSTABILITY AND MOISTURE IN PLACE FOR THE AFTERNOON AND EVENING...THUNDERSTORMS WILL RESULT AND HAVE INCREASED POPS OVER THE CWA. STORMS ALREADY THIS MORNING TO OUR WEST HAVE PRODUCED WIND GUSTS TO 45 MPH...HEAVY RAIN AND QUITE A BIT OF LIGHTNING. MODEL CAPE AND INSTABILITY VALUES FOR 00Z ARE MARGINAL FOR SEVERE WEATHER...BUT BASED ON CURRENT LAPS INFORMATION AND RADAR...BELIEVE THAT THOSE VALUES ARE UNDERDONE. BELIEVE THAT SOME STORMS WILL PRODUCE SEVERE WEATHER MAINLY IN THE FORM OF STRONG WIND GUSTS AND HAIL ALONG WITH HEAVY RAIN AS THEY SPREAD FROM WEST TO EAST. ONE NEGATIVE WILL BE THE EFFECTS OF A PRE FRONTAL TROUGH WHICH WILL SHIFT THE WINDS TO MORE WESTERLY OVER SOUTHEAST WYOMING THIS AFTERNOON. THIS MAY REDUCE THE SHEAR AND DRY THE ATMOSPHERE SOME AND REDUCE THE THREAT OF SEVERE WEATHER A BIT IN THAT PART OF THE CWA. WILL MONITOR THE DEVELOPMENT OF THE BOUNDARY LAYER WESTERLY WINDS CLOSELY TODAY. && .PREVIOUS DISCUSSION.../ISSUED AT 554 AM MDT THU JUN 30 2011/... AVIATION....12Z TAF ISSUANCE...ISOLATED SHOWERS WILL CONTINUE TO MOVE THROUGH AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS MORNING. AFTER A BRIEF BREAK...SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON AND MOVE TO THE NORTHEAST ACROSS THE PLAINS OF WYOMING AND NEBRASKA THROUGH THE EVENING. MVFR CEILINGS AND VISIBILITIES MAY OCCUR WITH THE ACTIVITY...WITH SOME STORMS PRODUCING STRONG DOWNDRAFT WINDS AND HAIL. SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY AS WELL AND WILL GUST AS HIGH AS 40 KNOTS AFTER 16Z MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. WINDS AND SHOWER ACTIVITY WILL DIMINISH TONIGHT. && .PREV DISCUSSION... /ISSUED 400 AM MDT THU JUN 30 2011/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT LATEST WATER VAPOR LOOP WAS SHOWING THE POTENTIAL VORTICITY ANOMALY MAKING SLOW PROGRESSION EAST THROUGH SOUTHERN NEVADA. AHEAD OF THIS FEATURE...PLENTY OF MOISTURE CONTINUES TO STREAM NORTH FROM MEXICO FORMING A SOMEWHAT MONSOONAL FLOW. IN FACT...LATEST SATELLITE IMAGE OF PRECIPITABLE WATER WAS AROUND 150 PERCENT OF NORMAL WHICH IS AROUND .75 INCH ACROSS THE WESTERN PORTION OF OUR FORECAST AREA. SURFACE DEWPOINTS ARE EVEN IN THE LOW TO MID 50S...WHICH IS HIGHER THAN WHAT THE MODELS ARE PROGGING AT THIS TIME. THIS RICH AIR MASS SHOULD RESULT IN MINIMAL CAP THIS AFTERNOON ACROSS AREAS WEST OF THE LARAMIE RANGE. WE WENT AHEAD AND BUMPED UP POPS ACROSS THIS REGION ESPECIALLY THIS AFTERNOON. ANOTHER CONCERN IS A JET STREAK (50KTS) MOVING THROUGH NORTHERN UTAH. THIS JET ENERGY SHOULD CONTINUE TO MOVE EAST INTO THE WESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON. THESE WINDS COMBINED WITH SURFACE BASED CAPES AROUND 1000 J/KG WILL FAVOR SOME SCATTERED SEVERE STORMS EARLY THIS AFTERNOON WITH THE MAIN THREATS BEING STRONG DOWNBURST WINDS WEST OF THE LARAMIE RANGE. DIRECTIONAL SHEAR IS QUITE LIMITED IN THIS REGION...SO I WOULD NOT EXPECT A BIT HAIL THREAT AT THIS TIME. FURTHER EAST ALONG THE CHEYENNE RIDGE...THE STORMS MAY ARRIVE OR DEVELOP A LITTLE LATER IN THE AFTERNOON AFTER 3 OR 4 PM WHEN THE MODELS PROG A MID LEVEL JET STREAK PUSHING NORTHEAST FROM COLORADO. SURFACE DEWPOINTS ACROSS THIS REGION ARE CURRENTLY IN THE LOW TO MID 40S. IF THESE DEWPOINTS CONTINUE TO BE A BIT LOWER THAN I WOULD EXPECT THE PRIMARY THREAT TO BE DOWNBURST WINDS WITH MARGINAL HAIL. THE NEBRASKA PANHANDLE MAY SEE THE ACTION DEVELOP AFTER 5 PM AS THE JET STREAK LIFTS NORTHEAST FROM COLORADO. THIS WILL ALSO BE DEPENDENT ON HOW ORGANIZED THE STORMS WILL BE CROSSING THE LARAMIE RANGE. THE ENVIRONMENT IN THIS REGION IS SHOWING MORE POTENTIAL FOR DIRECTIONAL SHEAR WHICH WOULD SUPPORT MORE IN THE WAY OF ROTATING UPDRAFTS. HOWEVER...IF THE STORMS BECOME MORE ORGANIZED AFTER CROSSING THE LARAMIE RANGE THEN IT MAY EVOLVE INTO MORE OF BOW STRUCTURE. OVERALL IT LOOKS TO BE A VERY ACTIVE DAY WITH SOME INITIATION TAKING PLACE AFTER 1 PM MAINLY IN THE WESTERN PORTION OF THE FORECAST AREA. TONIGHT: THE STORMS SHOULD BEGIN TO EXIT THE AREA BY AROUND MIDNIGHT...BUT THERE MAY BE SOME LINGERING SHOWERS AND STORMS IN NEBRASKA PANHANDLE AFTER MIDNIGHT. A FRONTAL BOUNDARY IS ALSO PROGGED TO MOVE THROUGH THE REGION DURING THE EVENING WHICH WILL TEND TO BRING COOLER TEMPERATURES. FRIDAY-FRIDAY NIGHT: A SOMEWHAT COOLER DAY IS EXPECTED. WE DID BACK OFF A BIT ON TEMPERATURES COMPARED TO THE PREVIOUS FORECAST SINCE IT APPEARS LIKE AREAS EAST OF THE LARAMIE RANGE MAY SEE MORE NORTH-NORTHWEST FLOW. THE MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING A WEAK POTENTIAL VORTICITY ANOMALY THROUGH THE NORTHEAST SECTION OF FORECAST AREA DURING THE LATE AFTERNOON. COULD SEE A STRONG STORM OR TWO IN THIS REGION...BUT SHEAR LOOKS TO BE QUITE LIMITED FOR ANY LARGE HAIL THREAT. AFTER THIS POTENTIAL VORTICITY ANOMALY PASSES THROUGH...DRYING CONDITIONS CAN BE EXPECTED WITH DECENT RADIATIONAL COOLING SETTING UP OVERNIGHT ESPECIALLY EAST OF THE LARAMIE RANGE. LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...BROAD UPPER LEVEL RIDGE WILL BEGIN TO BUILD ON SATURDAY AND PERSIST FOR THE MOST PART THROUGH WEDNESDAY. THIS WILL KEEP TEMPS ON THE WARM SIDE WITH SUNDAY AND MONDAY PROGGED TO BE THE WARMEST DAYS AS THE THERMAL RIDGE AXIS MOVES ACROSS THE ROCKIES DURING THAT TIME. AS FOR THUNDERSTORM CHANCES...WILL SEE A SLIGHT CHANCE MAINLY ACROSS THE EASTERN PLAINS ON SATURDAY AS A SHORTWAVE MOVES ACROSS WYOMING IN ZONAL FLOW ALOFT. SUNDAY AND MONDAY WILL BE DRY FOR THE MOST PART WITH THE RIDGE BUILDING OVERHEAD...WITH MAYBE AN ISOLATED STORM OR TWO LATE MONDAY AFTERNOON AS A WEAK FRONT ASSOCIATED WITH A SYSTEM IN CANADA SWINGS SOUTH ACROSS THE AREA. TEMPS WILL COOL INTO THE 70S AND 80S BEHIND THIS FRONT FOR TUESDAY AND WEDNESDAY...AND SOUTHEASTERLY SURFACE FLOW WILL STRENGTHEN AS WELL AND ADVECT HIGHER DEWPOINTS IN FROM THE POOL OF MOISTURE OUT EAST. MIDLEVEL PACIFIC MOISTURE AND A NUMBER OF UPPER LEVEL SHORTWAVES WILL ROUND THE TOP OF THE RIDGE...SO CALLED RIDGE ROLLERS...THROUGH MIDWEEK AND WILL COMBINE WITH THE LLVL UPSLOPE FLOW TO BRING A RETURN OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. FIRE WEATHER... THERE IS A PRETTY GOOD SHOT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AND THIS EVENING WHICH WILL KEEP THE RELATIVE HUMIDITIES ON THE HIGHER END OF THE SPECTRUM THIS AFTERNOON (30 TO 40 PERCENT). THIS SHOULD KEEP FUELS FAIRLY MOIST TODAY INTO TONIGHT...BUT WE WOULD EXPECT FUELS CONTINUE TO DRY OUT THIS WEEKEND INTO EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION. THIS TIME FRAME WILL CERTAINLY NEED TO BE WATCHED. HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR SLOWLY FALL THROUGH EARLY NEXT WEEK ALONG THE LOWER NORTH PLATTE RIVER...WITH DIURNAL RISES AND FALLS MIXED IN WITH A GENERAL DECREASING TREND FURTHER WEST. HOT TEMPERATURES ARE FORECAST THROUGH EARLY NEXT WEEK WHICH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE MOUNTAINS ALREADY MELTED... DO NOT ANTICIPATE ANY SIGNIFICANT RISES THIS WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...REC LONG TERM/AVIATION...RJM UPDATE...WEILAND
Hazardous weather outlook, Jun 30, 12:32 PM MDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1232 PM MDT THU JUN 30 2011 WYZ101>119-011045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1232 PM MDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST AND SPREAD OVER THE REST OF SOUTHEAST WYOMING BY MID AFTERNOON. SOME OF THE THUNDERSTORMS WILL PRODUCE HAIL TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAINFALL. THE THUNDERSTORMS WILL END OVER SOUTHEAST WYOMING BY LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED STRONG STORMS MAY DEVELOP MAINLY NORTH OF A GLENDO TO TORRINGTON LINE ON FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-011045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1232 PM MDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE NEBRASKA PANHANDLE BY LATE IN THE AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING WIND GUSTS TO 70 MPH...HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER AND HEAVY RAIN. THE STORMS WILL WEAKEN AND MOVE EAST OF THE PANHANDLE SHORTLY AFTER MIDNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED STRONG STORMS MAY DEVELOP MAINLY NORTH OF A TORRINGTON TO ALLIANCE LINE ON FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jun 30, 11:57 AM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1157 AM MDT THU JUN 30 2011 WYZ103>105-109-110-301900- CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY- 1157 AM MDT THU JUN 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE...NORTHERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 100 PM MDT... AT 1152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF HANNA...OR 42 MILES EAST OF RAWLINS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEDICINE BOW... SHIRLEY BASIN... LITTLE MEDICINE SCHOOL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MSW
Special weather statement, Jun 30, 1:03 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 103 PM MDT THU JUN 30 2011 WYZ101-301945- CONVERSE COUNTY LOWER ELEVATIONS WY- 103 PM MDT THU JUN 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 145 PM MDT... AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF BOXELDER...OR 29 MILES SOUTHWEST OF DOUGLAS...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. THIS STORM WILL BE NEAR... I-25 EXIT 146 AROUND 140 PM MDT. DOUGLAS AND I-25 EXIT 135 AROUND 145 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 132 AND 149. JAMSKI
Special weather statement, Jun 30, 1:22 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 122 PM MDT THU JUN 30 2011 WYZ107-108-302000- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 122 PM MDT THU JUN 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PLATTE AND CENTRAL GOSHEN COUNTIES UNTIL 200 PM MDT... AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF VETERAN...OR 21 MILES SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... VETERAN AROUND 150 PM MDT. LINGLE AROUND 200 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
Local storm report, Jun 30, 1:33 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
133 PM MDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND GST 6 WSW DOUGLAS 42.72N 105.50W
06/30/2011 M53 MPH CONVERSE WY TRAINED SPOTTER
&&
MWEILANDSpecial weather statement, Jun 30, 1:39 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 139 PM MDT THU JUN 30 2011 WYZ107-108-302030- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 139 PM MDT THU JUN 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PLATTE AND NORTH CENTRAL GOSHEN COUNTIES UNTIL 230 PM MDT... AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT LARAMIE NATIONAL HISTORIC SITE...OR 19 MILES NORTHEAST OF WHEATLAND...MOVING NORTHEAST AT 25 MPH. HAIL UP TO A HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... FORT LARAMIE NATIONAL HISTORIC SITE AROUND 145 PM MDT. FORT LARAMIE AROUND 150 PM MDT. HWY 85 AT DRY RAWHIDE CREEK AROUND 220 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
Local storm report, Jun 30, 2:03 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 E LINGLE 42.14N 104.31W
06/30/2011 E0.25 INCH GOSHEN WY TRAINED SPOTTER
LIGHT RAIN/WINDS
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:20 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 51 min |
| Jun 29, 6:45 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 38 min |
| Jun 29, 6:57 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 37 min |
| Jun 30, 11:16 AM MDT | River Flood Warning | CYS | Carbon | 34 hr |
| Jun 30, 3:19 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 41 min |
| Jun 30, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 47 min |
| Jun 29, 7:16 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 29 min |
| Jun 30, 4:01 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 29 min |
| Jun 30, 4:24 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 53 min |
| Jun 30, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 17 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.